Bluelight

Thread: Addicted to Seroquel?

Results 1 to 11 of 11
  1. Collapse Details
    Addicted to Seroquel? 
    #1
    Bluelighter
    Join Date
    Aug 2008
    Location
    belly of the beast, MA
    Posts
    4,176
    I have to take Seroquel (50-100mg) or I'll be up for a few days.

    Am I addicted, or is it likely treating me somehow? I don't like the shit but I can't sleep even on xanax and a couple beers. Ambien hell no. Opiates nod but no sleep. Massive amounts of marijuana won't do it.

    If anyone has had this issue and managed to stop taking it please post.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    Liminal
    Posts
    7,362
    Dependence and addiction are two different things. One is normal when taking psychiatric medication as prescribed, the other is damaging behavior. Sounds like you and your provider found something useful for you. Why, then, are you against it?
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Aug 2008
    Location
    belly of the beast, MA
    Posts
    4,176
    I've heard it causes weight gain, I'm trying to drop 15 pounds.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Well, seroquel definitely can cause weight gain and metabolic changes. I guess it depends on the cost-benefit of the side effects of the drugs versus the reasons you were put on seroquel in the first place. That requires some insight into why you started it, and a reasoning for different scenarios. I was on seroquel (up to ~150-200) as an adjunct in depression when I had really bad insomnia, and while it did the trick for sleep my depression did not improve significantly. A little bit of sleep disruption when quitting but I had started another medication for depression which ended up improving my sleep more.

    I have a friend with depression and bipolar II who struggled with weight gain from seroquel (went from underweight and not eating to overweight), and definitely had the 'not sleeping a few days' experience whenever she went down on her dose (400 to 300 or 200) or tried to come off. Overall, the balance for her was to switch to another antipsychotic. Notably however, she had cold-turkeyed from 400 and was doing 'well' 'naturally'(hypomanic), and rapidly declined about a month later, leading to a hospitalization. She is now on aripiprazole and some antidepressants.

    It can be useful, and may even be essentially necessary, to talk to a provider about coming off a medication, depending on the condition that you started the medication. Especially if it is a condition that can lead to distorted thinking (such as my depression) and warped perspectives, where great caution should be taken. To be fair though, not all providers are particularly accessible. Writing down the relative costs and benefits, and giving the situation some thought and an outside perspective, can be helpful. It may not be enough to guess how things will work out as you see them now. 'What would I think and do if I were thinking in a particular manner, and what will I do about it', may be applicable. It can be easy to measure the benefits of not having some side effects right away, but the costs can be trickier to project. Have a solid and tangible plan if things go south, and don't believe a rosy scenario, especially if you have a history.

    Best of luck!
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Bluelighter
    Join Date
    Aug 2008
    Location
    belly of the beast, MA
    Posts
    4,176
    Yes I become hypomanic when I don't take it, which is great except not sleeping.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    Liminal
    Posts
    7,362
    I think that stabilizing your mental health would be a good first step, then thinking about dropping that weight.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Quatiapine is not in itself addictive. You may become so accustomed to the psychological effects that without the drug you suddenly can't sleep or is anxious for example.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Bluelighter
    Join Date
    Aug 2015
    Location
    getting high by the candlelight
    Posts
    2,536
    The less i know about this drug, the better. I was taking a gram a day for a year, many years ago when I first became mentally ill and had not yet learned to never trust a doctor.

    When I quit, my sleep patterns were pretty fucked. I don't know if they could be referred to as vivid dreams. More like sleep mixed with electroshock therapy.

    It wasn't bad quitting though probably because I was being switched to xanax though, another dumbass mistake on their part. Worst possible benzo for my condition.

    I definitely gained weight, and that has never been an issue for me. I wouldn't say I was addicted because it made me feel like shit. I was having panic attacks all day and it made them a lot worse, and I am pretty sure that I've never been the same person. I've been warned by users of hardcore drugs like IV dilaudid or heroin to stay the hell away from this one and I absolutely concur. I'd sooner shoot up again than take any of this stuff I don't trust it at all and never should have been on it. Wish I had known doctors were so dumb back then but they fixed a lot of broken skateboarding bones so I figured they could help me out, at least not harm me.
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    Liminal
    Posts
    7,362
    Addiction is way different from dependence. Please google the difference in definition via any substantiated psychiatric text.
    Reply With Quote
     

  10. Collapse Details
     
    #10
    I am dependent on three prescribed piperazines (seroquel, zyprexa, and vraylar), but could probably get by on one and maybe some temazepam. It would be EXCEEDINGLY difficult to sleep without them.
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    Liminal
    Posts
    7,362
    ^this isn't the forum to help you encourage that.

    in a nutshell: stop worrying about your medications and live your life. let the doctor deal with the medication unless you absolutely can't tolerate it.

    temazepam works in the short-term, and if taken long-term does not hold.

    There are plenty of reasons to avoid benzos unless you actually need them

    https://bmjopen.bmj.com/content/2/1/e000850

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3630971/

    https://www.ncbi.nlm.nih.gov/pubmed/24337417

    https://journals.sagepub.com/doi/abs...69881115581963

    https://www.asianjournalofpsychiatry...073-6/abstract

    I just look at Europe, and think that, since modern European countries rarely prescribe benzos for more than four weeks, and the US is so beholden to Big Pharma, that their prescription intelligence exceeds ours. But that's a layman opinion.

    This one's beyond applicable (due to age), but holds some weight, and found something counter to the above:
    https://bpspubs.onlinelibrary.wiley.....t01-1-00580.x

    This one is much more recent:
    https://www.hindawi.com/journals/aps/2012/416864/abs/

    And this:
    https://academic.oup.com/fampra/article/30/4/404/527576
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •